Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 38, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 12, 2022, 8:20 PM CDT for Milam County, Robertson County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2022, 8:20 PM CDT (01:20 UTC)
- Expired
- Apr 12, 2022, 9:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Milam County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 75 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 4:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1943 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 16.2
The text
As transmitted.
146
WFUS54 KFWD 130120
TORFWD
TXC331-395-130200-
/O.NEW.KFWD.TO.W.0038.220413T0120Z-220413T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
820 PM CDT Tue Apr 12 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Central Robertson County in central Texas...
Northeastern Milam County in central Texas...
* Until 900 PM CDT.
* At 819 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Calvert, moving east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Calvert around 840 PM CDT.
Franklin around 900 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3091 9684 3106 9684 3114 9640 3089 9639
TIME...MOT...LOC 0119Z 271DEG 24KT 3100 9681
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Bonnette4 follow-up statements
468
WWUS54 KFWD 130129
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
829 PM CDT Tue Apr 12 2022
TXC331-130138-
/O.CAN.KFWD.TO.W.0038.000000T0000Z-220413T0200Z/
Milam TX-
829 PM CDT Tue Apr 12 2022
...THE TORNADO WARNING FOR NORTHEASTERN MILAM COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled for
Milam County.
A Tornado Watch remains in effect until 1100 PM CDT for central
Texas.
LAT...LON 3091 9672 3100 9675 3108 9675 3114 9640
3089 9639
TIME...MOT...LOC 0128Z 266DEG 30KT 3101 9669
$$
TXC395-130200-
/O.CON.KFWD.TO.W.0038.000000T0000Z-220413T0200Z/
Robertson TX-
829 PM CDT Tue Apr 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
ROBERTSON COUNTY...
At 828 PM CDT, a severe thunderstorm capable of producing a tornado
was located 1 mile north of Calvert, moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Franklin around 850 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3091 9672 3100 9675 3108 9675 3114 9640
3089 9639
TIME...MOT...LOC 0128Z 266DEG 30KT 3101 9669
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Bonnette720
WWUS54 KFWD 130137
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
837 PM CDT Tue Apr 12 2022
TXC395-130200-
/O.CON.KFWD.TO.W.0038.000000T0000Z-220413T0200Z/
Robertson TX-
837 PM CDT Tue Apr 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
ROBERTSON COUNTY...
At 837 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Calvert, moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Franklin around 850 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3093 9664 3101 9667 3110 9666 3114 9640
3091 9639
TIME...MOT...LOC 0137Z 266DEG 31KT 3102 9660
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Bonnette716
WWUS54 KFWD 130151
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
851 PM CDT Tue Apr 12 2022
TXC395-130200-
/O.CON.KFWD.TO.W.0038.000000T0000Z-220413T0200Z/
Robertson TX-
851 PM CDT Tue Apr 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
ROBERTSON COUNTY...
At 850 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Franklin, moving east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Robertson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3092 9652 3099 9653 3106 9651 3109 9640
3091 9639
TIME...MOT...LOC 0150Z 271DEG 28KT 3101 9646
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Bonnette239
WWUS54 KFWD 130158
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
858 PM CDT Tue Apr 12 2022
TXC395-130208-
/O.EXP.KFWD.TO.W.0038.000000T0000Z-220413T0200Z/
Robertson TX-
858 PM CDT Tue Apr 12 2022
...THE TORNADO WARNING FOR CENTRAL ROBERTSON COUNTY WILL EXPIRE AT
900 PM CDT...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for central
Texas.
Remember, a Severe Thunderstorm Warning still remains in effect
until 945PM CDT.
LAT...LON 3092 9652 3099 9653 3106 9651 3109 9640
3091 9639
TIME...MOT...LOC 0158Z 271DEG 24KT 3101 9641
$$
BonnetteWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 12, 7:55 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 12, 7:55 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 755 PM CDT Tue Apr 12 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Tonight and Wednesday/ At sunset, severe multi-cell clusters were transiting the I-35 corridor, feeding off of MUCAPE values in excess of 3000 J/kg. These convective elements will encounter even richer moisture this evening, but the inflow will be from a boundary layer that never reached its full heating potential today. Regardless, deep layer shear and extraordinary lapse rates aloft will assure strong updrafts can persist after dark, maintaining the risk of large hail and damaging winds. Lower LCLs and a tendency for near-storm surface winds to back will offset marginal sub-cloud wind shear, keeping the tornado threat through the duration of the ongoing Tornado Watch. This convective activity will clear the CWA by midnight, and with the synoptic-scale front still upstream, a renewed LLJ will ensue, pulling low clouds northward. As the cold front invades during the predawn hours, additional (albeit non-severe) showers and storms may develop along it. A liner convective complex may eventually congeal along the advancing boundary, potentially resulting in strong/severe wind gusts across East Texas during the daylight hours Wednesday. Cool, dry advection behind the front will result in a sunny but noticeably cooler day. 25 && .LONG TERM... /Issued 233 PM CDT Tue Apr 12 2022/ /Thursday Onward/ Following Wednesday's cold front, much drier and cooler air will settle into North and Central Texas as a broad surface high overspreads the Central and Southern Plains. This should lead to fair weather on Thursday with highs in the 70s and lower 80s. Return flow will ensue late in the day, and Gulf moisture will make a quick return by early Friday morning. This will recharge the warm buoyant sector as the dryline redevelops to our west. At this time, it appears there will be insufficient support for activity on the dryline late Friday afternoon in the absence of any upper-level ascent to weaken what should be a strong capping inversion in place. Instead, convective chances would likely hold off until later Friday night and early Saturday as a trailing cold front moves into North Texas. Shear vector orientation to the frontal boundary as well shear magnitudes will be supportive of a convective cluster or perhaps one or more MCS segments, with convection having a tendency to become undercut by the southward moving front over time. However, a marginal severe storm threat still looks plausible given the thermodynamic profiles. While most of the stronger convection should be during the overnight hours, lingering precipitation more stratiform in nature could continue into the day Saturday if low-level flow is not sufficiently interrupted by a larger MCS. Modest rain chances may continue on Sunday and Monday as additional fast-moving disturbances ripple through progressive zonal flow aloft. Another front may arrive early next week, resulting in a couple of inactive days following its arrival. However, the active spring pattern will not take long to recover the environment for additional convective chances towards the middle of next week. -Stalley && .AVIATION... /NEW/ /00Z TAFs/ Concerns...wind shear, MVFR stratus, postfrontal crosswinds. The convective event has come to an end for all of the TAF sites, but wake low winds are maintaining gusts and some wind shear in vicinity of DFW/DAL. These conditions should soon subside, but a LLJ later tonight may require more prolonged LLWS inclusion in the TAFs during the minimum of commercial air traffic. These winds will also result in a rapid influx of MVFR stratus. The clouds and the wind shear will come to an end with the arrival of a cold front, which may introduce westerly crosswinds during the daylight hours of Wednesday morning. This front may also result in a brief window for TSRA/SHRA, which will be further assessed with subsequent TAF packages. The postfrontal winds will eventually veer to the northwest Wednesday afternoon before subsiding Wednesday evening. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 81 49 80 58 / 50 20 0 0 5 Waco 69 87 48 81 57 / 70 30 0 0 5 Paris 68 79 44 74 51 / 50 60 0 0 10 Denton 66 78 42 78 54 / 40 10 0 0 5 McKinney 68 79 44 76 54 / 50 30 0 0 5 Dallas 70 80 50 78 58 / 50 30 0 0 5 Terrell 69 81 47 77 55 / 50 40 0 0 5 Corsicana 70 85 49 79 56 / 70 40 0 0 5 Temple 68 88 48 83 57 / 60 30 0 0 5 Mineral Wells 66 80 43 82 56 / 20 5 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 12, 6:25 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 625 PM CDT Tue Apr 12 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 625 PM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are possible across nearly all of North and Central Texas this evening and tonight with a potential for severe storms. The primary hazards are large hail and damaging winds, but a few tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances continue Wednesday morning, especially south of I-20 and east of I-35. Some thunderstorms may be severe with damaging winds and hail the most likely hazards. The fire threat will become elevated west of I-35 Wednesday afternoon when it becomes windy and dry behind a weak cold front. There is a slight chance of thunderstorms Friday though Monday across much of North and Central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested across North and Central Texas this afternoon and evening.
In the hours before
Local storm report, Apr 12, 6:57 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 WNW SALADO 30.96N 97.54W
04/12/2022 M5.50 INCH BELL TX PUBLIC
SOCIAL MEDIA IMAGE OF MEASURED 5.5 INCH HAIL
FROM SALADO. TIME ESTIMATED VIA RADAR.
&&Local storm report, Apr 12, 7:27 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
727 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 4 WSW BELTON 31.06N 97.53W
04/12/2022 E2.25 INCH BELL TX PUBLIC
REPORT FROM MPING: HEN EGG+ (2.25 IN.).
&&Local storm report, Apr 12, 7:41 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
741 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TORNADO 8 NNE ROGERS 31.05N 97.19W
04/12/2022 BELL TX TRAINED SPOTTER
PHOTO/SPOTTER AND MEDIA CONFIRM TORNADO
SOUTHEAST OF TEMPLE NEAR SEATON.
&&Local storm report, Apr 12, 8:15 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL ROSEBUD 31.08N 96.97W
04/12/2022 M1.00 INCH FALLS TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
MSSLocal storm report, Apr 12, 8:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 3 WNW TEMPLE 31.11N 97.42W
04/12/2022 U1.00 INCH BELL TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
MSSLocal storm report, Apr 12, 8:18 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 4 N ROGERS 30.99N 97.22W
04/12/2022 E1.25 INCH BELL TX TRAINED SPOTTER
&&
MSSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains, Van Zandt | 64 min |
| Apr 12, 7:14 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 76 min |
| Apr 12, 7:22 PM CDT | Tornado Warning | FWD | Bell, Falls | 38 min |
| Apr 12, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 62 min |
| Apr 12, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam, Robertson | 57 min |
| Apr 12, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone | 56 min |
| Apr 12, 7:50 PM CDT | Tornado Warning | FWD | Falls, Milam | 40 min |
| Apr 12, 8:15 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 45 min |
| Apr 12, 8:41 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, Milam, Robertson | 64 min |
| Apr 12, 9:07 PM CDT | Tornado Warning | FWD | Leon, Robertson | 38 min |
| Apr 12, 9:41 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 64 min |
| Apr 13, 3:00 AM CDT | Special Weather Statement | FWD | Delta | 30 min |
| Apr 13, 6:27 AM CDT | Special Weather Statement | FWD | Collin | 33 min |
| Apr 13, 6:51 AM CDT | Special Weather Statement | FWD | Fannin | 24 min |
| Apr 13, 7:08 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 67 min |
| Apr 13, 7:42 AM CDT | Special Weather Statement | FWD | Dallas | 48 min |
| Apr 13, 8:02 AM CDT | Special Weather Statement | FWD | Hunt, Rockwall | 43 min |
| Apr 13, 8:13 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 62 min |
| Apr 13, 8:35 AM CDT | Special Weather Statement | FWD | Delta, Hopkins | 40 min |
| Apr 13, 9:05 AM CDT | Special Weather Statement | FWD | Kaufman, Rains, Van Zandt | 55 min |
| Apr 13, 11:34 AM CDT | Special Weather Statement | FWD | Delta, Fannin, Hunt, Lamar | 56 min |
| Apr 13, 11:45 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Delta, Fannin, Hopkins, Hunt, Lamar | 60 min |
| Apr 13, 11:56 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman, Van Zandt | 64 min |
| Apr 13, 12:21 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 54 min |
| Apr 13, 12:23 PM CDT | Special Weather Statement | FWD | Navarro | 67 min |
| Apr 13, 12:47 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 73 min |
| Apr 13, 1:54 PM CDT | Special Weather Statement | FWD | Anderson | 51 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.